My daughter is 10 and has been on Lupron (7.5mg) for 8 months because when her period started it never stopped (she had it 3 months!) and also there was a concern about her height stunted from early puberty. Two weeks after lupron was started the bleeding stopped! Although now she is now having severe foot pain, tight ligaments/tendons and lower extremity weakness. Her balance is very impaired and falling has become a problem. She can hardly get up from the floor due to balance and weakness in her lower extremities. Her toes just hang there and she can't wiggle them and this is causing her to "march" instead of walk to avoid stubbing them. She can not run and had to give up soccer which she just played last fall and was good at. Doctors are puzzled and not sure it is Lupron since they have never heard of these symptoms before from this drug. As the drug continued the symptoms worsened so, as her mom, I am quite convinced it is Lupron. The drug has been stopped and my focus now is on getting her strength and mobility back. She has gone from a competative soccer player to looking like a special needs kid. When I went to get her better shoes to help with her balance and walking the pedorthist suggested at some point I might want to get her a cane!!! Help!!! I want my soccer player back!!! We are heading to a 4th doctor next week. We have seen the Pediatrician, Orthopedist, Endocrinologist and next week the Neourologist!
Wow, that is very scary! I would be interested in seeing what a neurologist has to say. I've not heard of this with Lupron either! Bless her heart! It sounds neurological to me so I'd be interested as to what the neurologist says. Hopefully if it is from the Lupron it will reverse itself now that she is off the medication.
Dana, my heart goes out to you & your daughter. I did not know anything about this medication until I went to the Drugs A to Z in this heading. After reading what possible side effects there are, I wouldn't ever give it to my child. Are you sure as they insisted there that she was given the correct medication as there are apparently different ones? I sure hope so, & I will pray she gets better. I would print out all the info from this site on Drugs A to Z & take it with you to her Neurologists appointment. I hope she is on that soccar field soon. I wish you both the best... Let us know how she's doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 1 answer
Posted 25 Feb 2011 • 5 answers
Posted 22 Jan 2012 • 1 answer
Posted 25 Feb 2012 • 2 answers
Posted 21 Oct 2012 • 1 answer